Alert archive / Illinois / Freeze Warnings in 2016
Freeze Warning 4, NWS Lincoln, IL
NWS Lincoln, IL issued this freeze warning at Apr 8, 2016, 2:56 AM CDT for 35 counties in Illinois. It took effect at Apr 9, 2016, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2016, 2:56 AM CDT (07:56 UTC)
- In effect from
- Apr 9, 2016, 1:00 AM CDT
- Expired
- Apr 9, 2016, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Lincoln, IL
All 35 counties
Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Knox County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.9 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1731 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
403 WWUS73 KILX 080756 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 256 AM CDT FRI APR 8 2016 ...FREEZING TEMPERATURES LIKELY TONIGHT INTO SATURDAY MORNING... ILZ027>031-036>038-040>057-061>063-066>068-071>073-082100- /O.UPG.KILX.FZ.A.0002.160409T0600Z-160409T1400Z/ /O.NEW.KILX.FZ.W.0004.160409T0600Z-160409T1400Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...GALESBURG...TOULON...PEORIA...LACON... EUREKA...CANTON...PEKIN...BLOOMINGTON...NORMAL...RUSHVILLE... HAVANA...LINCOLN...CLINTON...MONTICELLO...CHAMPAIGN...URBANA... DANVILLE...BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE... SPRINGFIELD...TAYLORVILLE...DECATUR...SULLIVAN...TUSCOLA... CHARLESTON...MATTOON...PARIS...SHELBYVILLE...GREENUP...MARSHALL... EFFINGHAM...NEWTON...ROBINSON...FLORA...OLNEY...LAWRENCEVILLE 256 AM CDT FRI APR 8 2016 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...MID 20S. * IMPACTS...NEW GROWTH OF VEGETATION ON SENSITIVE PLANTS AND TREES WILL BE DAMAGED IF ACTIONS ARE NOT TAKEN TO MITIGATE THE EFFECTS OF THE COLD CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ SHIMON
4 follow-up statements
686 WWUS73 KILX 082022 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 322 PM CDT FRI APR 8 2016 ...FREEZING TEMPERATURES LIKELY OVERNIGHT INTO MID SATURDAY MORNING... ILZ027>031-036>038-040>057-061>063-066>068-071>073-090600- /O.CON.KILX.FZ.W.0004.160409T0600Z-160409T1400Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...GALESBURG...TOULON...PEORIA...LACON... EUREKA...CANTON...PEKIN...BLOOMINGTON...NORMAL...RUSHVILLE... HAVANA...LINCOLN...CLINTON...MONTICELLO...CHAMPAIGN...URBANA... DANVILLE...BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE... SPRINGFIELD...TAYLORVILLE...DECATUR...SULLIVAN...TUSCOLA... CHARLESTON...MATTOON...PARIS...SHELBYVILLE...GREENUP...MARSHALL... EFFINGHAM...NEWTON...ROBINSON...FLORA...OLNEY...LAWRENCEVILLE 322 PM CDT FRI APR 8 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... * TEMPERATURE...HARD FREEZE EXPECTED OVERNIGHT WITH LOWS IN THE MID TO UPPER 20S. * IMPACTS...NEW GROWTH OF VEGETATION ON SENSITIVE PLANTS AND TREES WILL BE DAMAGED OR KILLED IF ACTIONS ARE NOT TAKEN TO MITIGATE THE EFFECTS OF THE COLD CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL DAMAGE OR KILL SENSITIVE VEGETATION. && $$ 07
117 WWUS73 KILX 090224 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 924 PM CDT FRI APR 8 2016 ...FREEZING TEMPERATURES LIKELY OVERNIGHT INTO SATURDAY MORNING... ILZ027>031-036>038-040>057-061>063-066>068-071>073-090900- /O.CON.KILX.FZ.W.0004.160409T0600Z-160409T1400Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...GALESBURG...TOULON...PEORIA...LACON... EUREKA...CANTON...PEKIN...BLOOMINGTON...NORMAL...RUSHVILLE... HAVANA...LINCOLN...CLINTON...MONTICELLO...CHAMPAIGN...URBANA... DANVILLE...BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE... SPRINGFIELD...TAYLORVILLE...DECATUR...SULLIVAN...TUSCOLA... CHARLESTON...MATTOON...PARIS...SHELBYVILLE...GREENUP...MARSHALL... EFFINGHAM...NEWTON...ROBINSON...FLORA...OLNEY...LAWRENCEVILLE 924 PM CDT FRI APR 8 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... * TEMPERATURE...HARD FREEZE EXPECTED OVERNIGHT WITH LOWS IN THE MID TO UPPER 20S. * IMPACTS...NEW GROWTH OF VEGETATION ON SENSITIVE PLANTS AND TREES WILL BE DAMAGED OR KILLED IF ACTIONS ARE NOT TAKEN TO MITIGATE THE EFFECTS OF THE COLD CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL DAMAGE OR KILL SENSITIVE VEGETATION. && $$ SMITH
947 WWUS73 KILX 090816 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 316 AM CDT SAT APR 9 2016 ...FREEZING TEMPERATURES EARLY THIS MORNING... ILZ027>031-036>038-040>057-061>063-066>068-071>073-091400- /O.CON.KILX.FZ.W.0004.000000T0000Z-160409T1400Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...GALESBURG...TOULON...PEORIA...LACON... EUREKA...CANTON...PEKIN...BLOOMINGTON...NORMAL...RUSHVILLE... HAVANA...LINCOLN...CLINTON...MONTICELLO...CHAMPAIGN...URBANA... DANVILLE...BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE... SPRINGFIELD...TAYLORVILLE...DECATUR...SULLIVAN...TUSCOLA... CHARLESTON...MATTOON...PARIS...SHELBYVILLE...GREENUP...MARSHALL... EFFINGHAM...NEWTON...ROBINSON...FLORA...OLNEY...LAWRENCEVILLE 316 AM CDT SAT APR 9 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...A HARD FREEZE WILL OCCUR EARLY THIS MORNING AS TEMPERATURES BOTTOM OUT IN THE MIDDLE TO UPPER 20S. * IMPACTS...NEW GROWTH ON SENSITIVE PLANTS AND TREES WILL BE DAMAGED OR KILLED IF ACTIONS ARE NOT TAKEN TO MITIGATE THE EFFECTS OF THE COLD CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL DAMAGE OR KILL SENSITIVE VEGETATION. && $$ BARNES
094 WWUS73 KILX 091403 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 903 AM CDT SAT APR 9 2016 ILZ027>031-036>038-040>057-061>063-066>068-071>073-091515- /O.EXP.KILX.FZ.W.0004.000000T0000Z-160409T1400Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...GALESBURG...TOULON...PEORIA...LACON... EUREKA...CANTON...PEKIN...BLOOMINGTON...NORMAL...RUSHVILLE... HAVANA...LINCOLN...CLINTON...MONTICELLO...CHAMPAIGN...URBANA... DANVILLE...BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE... SPRINGFIELD...TAYLORVILLE...DECATUR...SULLIVAN...TUSCOLA... CHARLESTON...MATTOON...PARIS...SHELBYVILLE...GREENUP...MARSHALL... EFFINGHAM...NEWTON...ROBINSON...FLORA...OLNEY...LAWRENCEVILLE 903 AM CDT SAT APR 9 2016 ...FREEZE WARNING HAS EXPIRED AT 9 AM CDT... TEMPERATURES HAVE MOSTLY RISEN BACK UP TO NEAR OR ABOVE FREEZING ACROSS CENTRAL AND SOUTHEAST ILLINOIS AT MID MORNING. TEMPERATURES WILL CONTINUE TO RISE QUICKLY THE REST OF THE MORNING WITH SUNNY SKIES. THEREFORE THE FREEZING WARNING IS ALLOWED TO EXPIRE AT 9 AM CDT. $$ 07
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this freeze warning went out at Apr 7, 11:15 PM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Apr 7, 11:15 PM CDT, 3 hours 41 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1115 PM CDT THU APR 7 2016 .UPDATE... Issued at 850 PM CDT Thu Apr 7 2016 An upper level wave over southeast Missouri that produced the showers to our west this afternoon was tracking quickly southeast away from our area this evening. Still seeing some spotty light rain or sprinkles brushing our far western counties but expect that to move out of the area over the next hour or two. Meanwhile, further to our northwest, another reinforcing shot of cold air was poised to settle into the Midwest on Friday accompanied by an isolated shower or two later tonight into Friday morning that may mix in with some snow at times across the north, and then another day with gusty northwest winds. Once the winds diminish tomorrow evening and skies clear overnight, a hard freeze looks on track for early Saturday morning. The current forecast has the overnight trends well in hand, as a result, no evening update will be needed. && .SHORT TERM...(Tonight) ISSUED AT 255 PM CDT Thu Apr 7 2016 Any diurnal showers in west central Illinois this afternoon should diminish by sunset. A Reinforcing shot of colder air expected to move across Illinois overnight with possibly a slight chance of showers associated with the passage, particularly north of U.S. 36. Temps will likely be above freezing in most locations so will keep pcpn type liquid though a few locations may report a brief mix northeast of I-74 and near the Indiana border. .LONG TERM...(Friday through Thursday) ISSUED AT 255 PM CDT Thu Apr 7 2016 A surface low looks to be crossing Lake Michigan to start the day Friday...with an upper level shortwave following behind. This will provide a slight chance for showers through the day...primarily northeast of a line from Bloomington to Lawrenceville. With drier air moving into the area from the northwest Friday morning and surface temperatures starting out in the mid 30s...a mix of rain and snow could occur...but there will be no accumulation. The best chance for a rain snow mix will be north of I-74 and near the Indiana border where this has been incorporated into the forecast grids. By afternoon...northwest winds 25 to 30 mph will develop and mixed layer momentum to around 35 kts will make for a windy day with gusts to around 40 mph. South of I-70...winds will be a few mph lighter. A surge of cold air will push into the area following a cold frontal passage during the day Friday. Clear skies and winds becoming light overnight will result in low temperatures reaching the mid 20s north of I-70 Friday night, with upper 20s to the south. A freeze watch is in effect for the entire forecast area. Highs Saturday will remain in the mid to upper 40s followed by another cold night Saturday night. However, southern areas may remain above freezing as warm air advection and increasing cloud cover takes place. Warmer temperatures will continue Sunday into Monday as warm advection continues...but a frontal boundary settles southward into the area. Late Sunday and Monday...the forecast will remain dominated by chance and likely pops. Periods of thunderstorms are possible as well, with instability parameters favoring later on Sunday through early Monday. Highs should reach the upper 50s to low 60s, while lows remain well above freezing Sunday night. Dry weather is expected from Tuesday through the end of the week as high pressure dominates the Midwest. Temperatures will remain below normal with highs mainly in the 50s and lows mainly in the 30s. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1107 PM CDT Thu Apr 7 2016 VFR cigs are expected to lower to MVFR for a time Friday morning as a cold front sweeps across the area bringing the threat for some light rain. The MVFR cigs are then expected to lift to VFR during the afternoon. Forecast soundings suggest cig bases will range lower to between 1500-2500 feet as the cold front sweeps across the TAF sites in the 10z-15z time Friday. Surface winds ahead of the boundary may actually back into a southwest direction briefly in the early morning hours before winds turn more into west and then northwest with the FROPA tomorrow morning. We look for wind speeds to increase after frontal passage tomorrow morning with sustained speeds in the 20 to 25 kt range with gusts up to 32 kts at times through the mid afternoon hours before a diminishing trend sets in after 00z. && .ILX Watches/Warnings/Advisories... Freeze Watch from late Friday night through Saturday morning for ILZ027>031-036>038-040>057-061>063-066>068-071>073. && UPDATE...Smith SHORT TERM...Barker LONG TERM...Onton AVIATION...Smith
Hazardous weather outlook, Apr 7, 3:08 PM CDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 308 PM CDT THU APR 7 2016 ILZ027>031-036>038-040>057-061-062-066-067-071-072-082015- CASS-CHAMPAIGN-CHRISTIAN-CLAY-COLES-CUMBERLAND-DE WITT-DOUGLAS- EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LOGAN-MACON-MARSHALL-MASON- MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-RICHLAND-SANGAMON- SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-WOODFORD- 308 PM CDT THU APR 7 2016 ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS...SOUTHEAST ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY TEMPERATURES WILL DROP INTO THE MIDDLE TO UPPER 20S FRIDAY NIGHT. THE FREEZING TEMPERATURES WILL POSE A HAZARD TO SENSITIVE EARLY SEASON PLANT GROWTH. ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH MONDAY. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED WITH ANY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ063-068-073-082015- CLARK-CRAWFORD-LAWRENCE- 308 PM CDT THU APR 7 2016 ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT THE WABASH RIVER WILL BE IN OR NEAR FLOOD LEVELS INTO NEXT WEEK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY TEMPERATURES WILL DROP INTO THE MIDDLE TO UPPER 20S FRIDAY NIGHT. THE FREEZING TEMPERATURES WILL POSE A HAZARD TO SENSITIVE EARLY SEASON PLANT GROWTH. ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH MONDAY. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED WITH ANY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BARKER
Nearby
Freeze Warnings in Illinois, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.